Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 26, NWS Marquette, MI

March 15, 2016

NWS Marquette, MI issued this small craft advisory at Mar 15, 2016, 4:04 AM EDT. It took effect at Mar 15, 2016, 11:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 4:04 AM EDT (08:04 UTC)
In effect from
Mar 15, 2016, 11:00 PM EDT
Expired
Mar 16, 2016, 5:00 AM EDT
In force
6 hr
Issued by
NWS Marquette, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 1:22 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 15, 1:22 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
122 AM EDT TUE MAR 15 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 245 PM EDT MON MAR 14 2016

UPPER AIR PATTERN CONSISTS OF A 500 MB TROUGH IN THE PACIFIC NW AND
A TROUGH IN THE OHIO RIVER VALLEY AND A SHORTWAVE IN THE UPPER GREAT
LAKES THIS MORNING. THE TROUGH IN THE PACIFIC NW MOVES EAST INTO THE
NORTHERN PLAINS BY 12Z TUE AND WILL MOVE INTO THE UPPER GREAT LAKES
TUE NIGHT. NAM BRINGS IN SOME 850-500 MB Q-VECTOR CONVERGENCE AND
DEEPER MOISTURE BACK INTO THE WEST HALF OF THE CWA BY 00Z WED. GFS
AND ECMWF SHOW ABOUT THE SAME THING AS WELL ALONG WITH THE CANADIAN
MODEL...SO WILL USE A BLEND OF THEM FOR THE FORECAST.

THINGS WERE COVERED PRETTY WELL IN THE GOING FORECAST AND DID NOT
MAKE TOO MANY CHANGES TO IT. DID ADD SOME FOG INTO THE AREA FOR
TONIGHT AS LOW LEVEL MOISTURE REMAINS ABUNDANT ALONG WITH LOW CLOUDS
WHICH WILL HELP TO KEEP TEMPERATURES UP OVERNIGHT. KEPT IN SOME
SLIGHT CHANCE POPS FOR LATE TONIGHT IN THE WEST AS NEXT SHORTWAVE
APPROACHES AND HAVE CHANCE POPS ACROSS THE CENTRAL IN THE AFTERNOON
AND LIKELY POPS IN THE WEST LATE IN THE AFTERNOON. DID KEEP THE
FAR EAST DRY THOUGH THROUGH TUE AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 PM EDT MON MAR 14 2016

MULTIPLE SHORTWAVE IMPULSES BARRELING INTO THE PACIFIC  NORTHWEST
WILL LEAD TO THE DEVELOPMENT OF A BROAD CLOSED LOW OVER THE NORTHERN
PLAINS BY TUESDAY AFTERNOON BEFORE GRADUALLY ELONGATING EASTWARD
ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION WED AND THURSDAY. THE
HEIGHT FALLS WILL GENERATE A DEEPENING SURFACE LOW CENTER OVER THE
NORTHERN PLAINS WHICH WILL THEN GRADUALLY ADVANCE EAST TOWARD THE
GREAT LAKES REGION WEDNESDAY AND THURSDAY. THE UPPER LOW WILL BECOME
PART OF A LARGER SCALE REX BLOCK INVOLVING SOUTHERN CANADA AND THE
GREAT LAKES REGION WHICH WILL RESULT IN THE SURFACE LOW SLOWING DOWN
CONSIDERABLY OVER THE SOUTH CENTRAL UP BEFORE THE RIDGING OVER CANADA
SHOVES THE WHOLE SYSTEM SOUTHWARD BY LATER IN THE WEEK.

TEMPERATURES WILL REMAIN WARM ENOUGH FOR LIQUID RAIN DURING THE
HEAVIEST PRECIPITATION TIME TUESDAY NIGHT INTO EARLY WEDNESDAY.
STRONG DYNAMICS AND PWATS NEARLY 250 PERCENT OF NORMAL SHOULD YIELD
A 6 TO 8 HOUR PERIOD OF MODERATE TO HEAVY RAIN OVER MUCH OF THE UP
TUESDAY NIGHT WITH GENERALLY THREE QUARTERS TO A LITTLE OVER AN INCH
OF RAIN EXPECTED.

COOLING UNDER THE UPPER LOW DURING THE DAY ON WEDNESDAY SHOULD ALLOW
FOR A GRADUAL TRANSITION TO LIGHT SNOW OVER THE KEWEENAW AND WEST BY
LATE IN THE DAY WEDNESDAY INTO WEDNESDAY EVENING. SURFACE
TEMPERATURES WILL REMAIN MILD ENOUGH TO LIMIT ANY ACCUMULATIONS
DURING THE DAYLIGHT HOURS.

FURTHER COOLING WEDNESDAY NIGHT MAY ALLOW FOR A SLUSHY INCH OF SNOW
OVER THE WEST AND KEWEENAW WEDNESDAY NIGHT. THE SURFACE LOW SHOULD
GET SHUNTED SLOWLY SOUTHWARD BY THURSDAY WITH SOME LINGERING LIGHT
SNOW SHOWERS.

FORECAST FOR THE END OF THE WEEK THROUGH THE UPCOMING WEEKEND IS
LOOKING SEASONABLY COLD. A WEAK TROUGH CROSSING THE REGION SATURDAY
MAY PRODUCE A FEW FLURRIES. BY SUNDAY...85H TEMPS FALLING DOWN TO -
10 TO -15 MAY BE COLD ENOUGH FOR SOME LIGHT LAKE EFFECT SNOW IN
NORTHWESTERLY WIND AREAS BUT NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 122 AM EDT TUE MAR 15 2016

A PATCH OF LLVL DRY AIR THAT HAS MOVED OVER UPR MI WL MAKE FOR A
CHALLENGING AVIATION FCST DURING A PERIOD OF NOCTURNAL COOLING. THIS
DRY AIR AND SOME VFR CLDS HAVE ALLOWED FOR BETTER THAN EXPECTED
CONDITIONS. BUT WITH SOME COOLING...STILL EXPECTING MVFR CONDITIONS
AT IWD AND CMX...WITH IFR PSBL AT SAW TOWARD 12Z WITH A BIT MORE OF
AN UPSLOPE ESE WIND. A STRENGTHENING ELY FLOW ON TUE AHEAD OF DVLPG
LO PRES IN MN WL TAP SOME DRIER AIR AND RESULT IN IMPROVING
CONDITIONS TO VFR MAINLY AT SAW...BUT THIS DRY AIR COULD REACH CMX
AND IWD AS WELL...RESULTING IN VFR WX FOR AT LEAST A TIME...AND
DELAY THE ARRIVAL OF RA AHEAD OF THE MN LO PRES. AS THE RA AHEAD OF
THE MN LO ARRIVES IN THE EVNG...EXPECT CONDITIONS TO DETERIORATE
SLOWLY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 245 PM EDT MON MAR 14 2016

STRONGEST WINDS FOR THIS FORECAST PERIOD ARE EXPECTED LATE TUESDAY
NIGHT INTO WEDNESDAY WHERE EAST GALES TO 35 KNOTS ARE POSSIBLE
ACROSS THE NORTH AND SOUTH CENTRAL PART OF LAKE SUPERIOR AND WILL
HOIST A GALE WATCH FOR THAT. OTHERWISE...WINDS SHOULD REMAIN BELOW
25 KNOTS FOR THIS FORECAST PERIOD.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     LSZ264-266.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...07
LONG TERM...MZ
AVIATION...KC
MARINE...07
Hazardous weather outlook, Mar 14, 3:27 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
327 PM EDT MON MAR 14 2016

MIZ001>005-009-084-151200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
SOUTHERN HOUGHTON-
327 PM EDT MON MAR 14 2016 /227 PM CDT MON MAR 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM TEMPERATURES AND ONGOING SNOW MELT COMBINED WITH MODERATE TO
HEAVY RAIN ON TUESDAY NIGHT COULD RESULT IN RISING LEVELS AND
INCREASED FLOWS ON AREA STREAMS AND RIVERS TUESDAY NIGHT INTO
WEDNESDAY BEFORE COOLER CONDITIONS ARRIVE. IF LIVING NEAR A STREAM OR
RIVER...REMAIN ALERT FOR CHANGING LEVELS AND FLOWS TUESDAY NIGHT INTO
WEDNESDAY.

FOG COULD BE DENSE AT TIMES TUESDAY NIGHT INTO WEDNESDAY
MORNING...ESPECIALLY OVER THE HIGHER TERRAIN NEAR LAKE SUPERIOR.

MINOR SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT...ESPECIALLY
OVER THE HIGHER TERRAIN OF THE KEWEENAW PENINSULA...INCLUDING
CALUMET...MOHAWK...AND DELAWARE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGHER RIVER AND STREAM
LEVELS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE NEAR
MARQUETTE.

MIZ006-007-010>014-085-151200-
ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
327 PM EDT MON MAR 14 2016 /227 PM CDT MON MAR 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER MICHIGAN
TUESDAY NIGHT INTO WEDNESDAY MORNING. DENSE FOG IS POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY MORNING...ESPECIALLY NEAR THE BAY OF GREEN BAY
AND LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
327 PM EDT MON MAR 14 2016 /227 PM CDT MON MAR 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY GALES OF 35 TO 40 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY MORNING OVER PORTIONS OF NORTH AND EAST CENTRAL LAKE
SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
327 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY
MORNING. DENSE FOG IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MZ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:04 AM EDTGale WarningMQT54 hr
Mar 15, 4:39 PM EDTWinter Weather AdvisoryMQTAlger, Baraga, Gogebic, Houghton, Iron, Keweenaw and 2 more51 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.